Alert archive / Oklahoma / Frost Advisories in 2020

Frost Advisory 8, NWS Tulsa, OK

November 12, 2020Carroll County, Madison County, Arkansas; 9 counties in Oklahoma

NWS Tulsa, OK issued this frost advisory at Nov 12, 2020, 1:18 PM CST for Carroll County, Madison County, Arkansas; 9 counties in Oklahoma. It took effect at Nov 13, 2020, 2:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2020, 1:18 PM CST (19:18 UTC)
In effect from
Nov 13, 2020, 2:00 AM CST
Expired
Nov 13, 2020, 9:00 AM CST
In force
7 hr
Issued by
NWS Tulsa, OK

Counties Carroll County, AR, Madison County, AR, Adair County, OK, Cherokee County, OK, Creek County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 45 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2020-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2020-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2921 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

540 
WWUS74 KTSA 121918
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
118 PM CST Thu Nov 12 2020

ARZ001-010-OKZ054>059-061>063-130330-
/O.NEW.KTSA.FZ.W.0010.201113T0800Z-201113T1500Z/
Benton-Washington AR-Osage-Washington OK-Nowata-Craig-Ottawa-
Pawnee-Rogers-Mayes-Delaware-
Including the cities of Rogers, Bentonville, Fayetteville, 
Springdale, Pawhuska, Bartlesville, Nowata, Vinita, Miami, 
Pawnee, Claremore, Pryor, Grove, and Jay
118 PM CST Thu Nov 12 2020

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CST FRIDAY...

* WHAT...Temperatures will fall into the upper 20s to lower 30s.

* WHERE...Portions of northeast Oklahoma and northwest Arkansas.

* WHEN...From 2 AM to 9 AM CST Friday.

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected.

* ADDITIONAL DETAILS...These conditions will kill plants and other
  tender vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor water pipes should be wrapped, drained, or allowed to run
in a slow steady stream. Precautions should also be taken to
protect small plants and tender vegetation.

&&

$$

ARZ002-011-OKZ060-064>071-130330-
/O.NEW.KTSA.FR.Y.0008.201113T0800Z-201113T1500Z/
Carroll-Madison-Tulsa-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-
Adair-Muskogee-McIntosh-
Including the cities of Berryville, Eureka Springs, Huntsville, 
Tulsa, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, 
Muskogee, and Checotah
118 PM CST Thu Nov 12 2020

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CST FRIDAY...

* WHAT...Temperatures in the low to mid 30s will result in frost
  formation.

* WHERE...Portions of east central and northeast Oklahoma and 
  northwest Arkansas.

* WHEN...From 2 AM to 9 AM CST Friday.

* IMPACTS...Sensitive outdoor plants may be killed if left 
  unprotected from the cold.

* ADDITIONAL DETAILS...These conditions will kill plants and other
  tender vegetation that are left outdoors or unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Cover outdoor plants or bring them indoors.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
2 follow-up statements
840 
WWUS74 KTSA 130257
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
857 PM CST Thu Nov 12 2020

ARZ001-010-OKZ054>059-061>063-131500-
/O.CON.KTSA.FZ.W.0010.201113T0800Z-201113T1500Z/
Benton-Washington AR-Osage-Washington OK-Nowata-Craig-Ottawa-
Pawnee-Rogers-Mayes-Delaware-
Including the cities of Rogers, Bentonville, Fayetteville, 
Springdale, Pawhuska, Bartlesville, Nowata, Vinita, Miami, 
Pawnee, Claremore, Pryor, Grove, and Jay
857 PM CST Thu Nov 12 2020

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST
FRIDAY...

* WHAT...Temperatures will fall into the upper 20s to lower 30s.

* WHERE...Portions of northeast Oklahoma and northwest Arkansas.

* WHEN...From 2 AM to 9 AM CST Friday.

* IMPACTS...These conditions will kill plants and other tender 
  vegetation that are left outdoors or unprotected.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor water pipes should be wrapped, drained, or allowed to run
in a slow steady stream. Precautions should also be taken to
protect small plants and tender vegetation.

&&

$$

ARZ002-011-OKZ060-064>071-131500-
/O.CON.KTSA.FR.Y.0008.201113T0800Z-201113T1500Z/
Carroll-Madison-Tulsa-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-
Adair-Muskogee-McIntosh-
Including the cities of Berryville, Eureka Springs, Huntsville, 
Tulsa, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, 
Muskogee, and Checotah
857 PM CST Thu Nov 12 2020

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CST
FRIDAY...

* WHAT...Temperatures in the low to mid 30s will result in frost 
  formation.

* WHERE...Portions of east central and northeast Oklahoma and 
  northwest Arkansas.

* WHEN...From 2 AM to 9 AM CST Friday.

* IMPACTS...Sensitive outdoor plants may be killed if left 
  unprotected from the cold.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Cover outdoor plants or bring them indoors.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
286 
WWUS74 KTSA 131501
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
901 AM CST Fri Nov 13 2020

ARZ001-010-OKZ054>059-061>063-131615-
/O.EXP.KTSA.FZ.W.0010.000000T0000Z-201113T1500Z/
Benton-Washington AR-Osage-Washington OK-Nowata-Craig-Ottawa-
Pawnee-Rogers-Mayes-Delaware-
Including the cities of Rogers, Bentonville, Fayetteville, 
Springdale, Pawhuska, Bartlesville, Nowata, Vinita, Miami, 
Pawnee, Claremore, Pryor, Grove, and Jay
901 AM CST Fri Nov 13 2020

...FREEZE WARNING HAS EXPIRED...

Temperatures have quickly warmed above freezing this morning thus
the freeze warning has been allowed to expire. Isolated patches or
frost may persist for the next hour. 

$$

ARZ002-011-OKZ060-064>071-131615-
/O.EXP.KTSA.FR.Y.0008.000000T0000Z-201113T1500Z/
Carroll-Madison-Tulsa-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-
Adair-Muskogee-McIntosh-
Including the cities of Berryville, Eureka Springs, Huntsville, 
Tulsa, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, 
Muskogee, and Checotah
901 AM CST Fri Nov 13 2020

...FROST ADVISORY HAS EXPIRED...

Temperatures have quickly warmed this morning thus the frost
advisory has been allowed to expire.

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Nov 12, 11:50 AM CST, 1 hour 28 minutes earlier.

Area forecast discussion, Nov 12, 11:50 AM CST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1150 AM CST Thu Nov 12 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
A few showers are currently moving through portions of northwest
Arkansas and may provide a very brief shower for some sites.
Showers should move off quickly and leave mostly clear skies with
VFR conditions prevailing through much of the period. Gusty
southerly winds will continue this afternoon as the surface
pressure gradient tightens in advance of an approaching cold
front. The cold front will enter northeast Oklahoma later this
afternoon and move across the area this evening providing a shift
to northerly winds across all sites this evening, a brief period
of higher gusts will be possible immediately following the front.
Some scattered showers will develop along the front this evening
mainly across southeast Oklahoma and have mentioned some showers
in the TAF for MLC. Showers could possibly affect FSM as well, but
have left out mention there for now due to lower confidence there.

Bowlan

&&

.PREV DISCUSSION... /Issued 1002 AM CST Thu Nov 12 2020/

..UPDATE...

DISCUSSION...
A narrow axis of elevated instability has sparked a few showers
across northeast Oklahoma this morning as a weak pre-frontal surface
trough moves across the forecast area. These showers are moving
pretty quickly off to the northeast and may affect portions of
eastern Oklahoma and northwest Arkansas over the next couple of
hours. Otherwise a sunny and seasonably warm day is on tap across
much of the region in advance of a cold front set to move through
the area later this afternoon and evening. A few showers could
develop along the front late this afternoon, mainly from I-44 and
south with the best chances across southeastern Oklahoma this
evening.

For the update... added in 20 PoPs across eastern Oklahoma and
northwest Arkansas through noon and nudged max temperatures up a
couple degrees in most places in advance of the front. Also nudged
up wind gusts as the surface pressure gradient tightens with the
approaching front.

Bowlan

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  34  56  51 /   0   0  20  70
FSM   67  42  62  50 /  20  20  20  40
MLC   69  41  60  52 /  20  20  20  50
BVO   66  30  54  46 /   0   0  20  60
FYV   66  32  59  46 /  20  10  10  50
BYV   67  34  55  46 /  20   0  10  50
MKO   66  36  59  49 /  10  20  20  60
MIO   65  29  55  46 /  20   0  10  60
F10   68  36  58  49 /  10  20  20  60
HHW   69  48  64  52 /  20  30  20  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....04
Hazardous weather outlook, Nov 12, 12:55 PM CST, 23 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1255 PM CST Thu Nov 12 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1255 PM CST Thu Nov 12 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time

DISCUSSION...
A cold front will move through the ares later this afternoon and
this evening bringing a chance for a few showers mainly across
southeast Oklahoma tonight. No thunderstorms or severe weather is
anticipated with this activity.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential.
SATURDAY...Thunderstorm Potential...High Wind Potential.
SUNDAY THROUGH WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...
A strong upper level disturbance will move into the region late Friday
into Saturday. Areas of rain, with a few embedded thunderstorms, will
likely become more widespread across northeast Oklahoma Friday night.
Shower and thunderstorm chances will continue Saturday as a cold front
moves into area. A few storms could be strong to marginally severe
Saturday afternoon and evening before the cold front sweeps southeast
of the area Saturday night.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 1:18 PM CSTFreeze WarningTSABenton, Washington20 hr

Nearby

Frost Advisories in Oklahoma, 2020Frost Advisories in Arkansas, 2020Every frost advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.